Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 29, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 28, 2017, 9:41 PM CDT for Coleman County, Runnels County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2017, 9:41 PM CDT (02:41 UTC)
- Expired
- Mar 28, 2017, 10:30 PM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coleman County, TX, Runnels County, TX
The radar
The San Angelo radar (KSJT), 73 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 1:51 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Mar 28, 3:40 PM CDT | Tornado Watch | SPC | 7 hr |
| Mar 28, 9:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2452 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
033
WUUS54 KSJT 290241
SVRSJT
TXC083-399-290330-
/O.NEW.KSJT.SV.W.0029.170329T0241Z-170329T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
941 PM CDT TUE MAR 28 2017
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northwestern Coleman County in west central Texas...
Runnels County in west central Texas...
* Until 1030 PM CDT
* At 940 PM CDT, severe thunderstorms were located along a line
extending from near Happy Valley to Norton to Miles, moving east at
45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near,
Rowena around 950 PM CDT.
Winters and Hatchel around 955 PM CDT.
Crews around 1010 PM CDT.
Other locations impacted by these severe thunderstorms include
Drasco, Wilmeth, Ballinger Lake, Winters Little Elm Lake and
Pumphrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3158 9972 3159 10020 3208 10013 3208 9970
TIME...MOT...LOC 0240Z 268DEG 39KT 3211 10014 3190 10013 3160 10018
HAIL...1.00IN
WIND...60MPH
$$
Woodward1 follow-up statement
785
WWUS54 KSJT 290311
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1011 PM CDT TUE MAR 28 2017
TXC083-399-290330-
/O.CON.KSJT.SV.W.0029.000000T0000Z-170329T0330Z/
Coleman TX-Runnels TX-
1011 PM CDT TUE MAR 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN COLEMAN AND RUNNELS COUNTIES...
At 1010 PM CDT, severe thunderstorms were located along a line
extending from near Lawn to near Crews to 8 miles northeast of Paint
Rock, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
these severe thunderstorms will remain over mainly rural areas of
northwestern Coleman and Runnels Counties, including the following
locations: Drasco, Wilmeth, Ballinger Lake, Winters Little Elm Lake
and Pumphrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3158 9972 3159 10003 3177 10017 3208 10012
3208 9970
TIME...MOT...LOC 0310Z 267DEG 40KT 3212 9970 3191 9974 3163 9987
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:28 PM CDT, 6 hours 13 minutes earlier.
Area forecast discussion, Mar 28, 3:28 PM CDT, 6 hours 13 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 328 PM CDT Tue Mar 28 2017 .SHORT TERM... (Tonight and Wednesday) ...Severe weather expected this afternoon and tonight... There is a moderate risk of severe weather this afternoon and overnight along and north of I-20; with an elevated risk across the rest of West Central Texas. Scattered thunderstorms are expected to develop from Ozona to San Angelo to Brownwood, then northward into the Big Country this afternoon. Large hail, damaging winds, and localized flooding are possible. There is also the threat of an isolated tornado this afternoon and evening, mainly in the Big Country. A second line of thunderstorms will move east from the Permian Basin...into western sections of the Concho Valley and Big Country this evening, then across the rest of West Central Texas overnight. This second line of storms should be along a Sonora to San Angelo to Abilene line 9 to 11 PM. Winds will shift southwest after the line of storms moves through. Severe weather is also expected with this second line. A very unstable atmosphere is in place with MUCAPES of 3000 J/KG along with 0-6 KM bulk shear values of 45 to 60 KTS. Storms should exit eastern counties by daybreak Wednesday. A few wraparound showers are possible Wednesday afternoon, north of I-20, as the upper low moves east across North Texas. Downslope southwest to west winds should allow temperatures to rise into the upper 70s to lower 80s. 04 .LONG TERM... (Wednesday Night through Tuesday) Some wrap-around showers and thunderstorms will be possible across the northern Big Country Wedneday night as an upper low moves east our of the Panhandle. Highs on Wednesday will be in the mid 70 to upper 70s across the northern half of the area to near 80 over the southern half of the area. A cold front will move through the region Wednesday night with morning lows on Thursday in the upper 40s. Slightly cooler temperatures are expected behind the cold front on Thursday, with highs in the low to mid 70s. Upper level ridging will build into the area in the wake of the exiting upper low with dry conditions and afternoon highs warming into the mid and upper 80s on Friday. The next upper level low will move over New Mexico on Saturday bringing southwest winds aloft over the forecast area. There will be a chance of showers and thunderstorms over most of the forecast area Saturday through Sunday night as the upper low moves across the forecast area. Saturday highs will be around 80s with lower 70s on Sunday behind a Pacific cold front.Saturday and Sunday lows will be in the mid 50s. Monday and Tuesday will be dry with morning lows in the lower 50s. Afternoon highs on Monday and Tuesday will warm into the upper 70s and lower 80s. 15 && .PRELIMINARY POINT TEMPS/POPS... Abilene 54 77 48 72 / 80 10 10 0 San Angelo 53 80 48 78 / 80 5 0 0 Junction 54 81 49 76 / 90 5 5 0 Brownwood 54 79 49 73 / 90 10 5 5 Sweetwater 53 74 46 74 / 70 20 10 0 Ozona 52 78 48 77 / 80 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 28, 1:06 PM CDT, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service SAN ANGELO TX 106 PM CDT Tue Mar 28 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291815- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 106 PM CDT Tue Mar 28 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight There is a moderate risk of severe thunderstorms this afternoon and evening in the Big Country, along and north of I-20. There is an enhanced risk of severe storms across the rest of West Central Texas this afternoon and overnight. Scattered thunderstorms, some severe, are expected to develop along and north of Sterling City...Ballinger...Brownwood line after 3 PM this afternoon. Large hail, damaging winds and localized flooding is possible. An isolated tornado is also possible. A second, north to south line of severe storms, is expected to develop early this evening in Crockett county, western Concho valley and Big Country...then move east across West Central Texas overnight. These storms will also be capable of large hail, damaging winds and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Another round of strong to severe thunderstorms is possible Saturday night through Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon into the evening hours.
In the hours before
Local storm report, Mar 28, 8:26 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
826 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM FUNNEL CLOUD 3 WSW WEINERT 33.31N 99.72W
03/28/2017 HASKELL TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1700025
WILEYLocal storm report, Mar 28, 8:42 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
842 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND GST 4 WSW STERLING CITY 31.83N 101.06W
03/28/2017 M58 MPH STERLING TX MESONET
&&
EVENT NUMBER SJT1700026
WILEYLocal storm report, Mar 28, 8:52 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
852 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND DMG STERLING CITY 31.84N 100.98W
03/28/2017 STERLING TX LAW ENFORCEMENT
METAL ROOF RIPPED OFF HOME
&&
EVENT NUMBER SJT1700027
WILEYLocal storm report, Mar 28, 9:24 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
924 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 11 SW SWEETWATER 32.35N 100.53W
03/28/2017 M70 MPH NOLAN TX MESONET
&&
EVENT NUMBER SJT1700028
WILEYLocal storm report, Mar 28, 9:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
926 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST 6 SW SAN ANGELO 31.35N 100.48W
03/28/2017 M63 MPH TOM GREEN TX ASOS
&&
EVENT NUMBER SJT1700029
WILEYSpecial weather statement, Mar 28, 9:32 PM CDT, 9 minutes before
Special Weather Statement National Weather Service San Angelo TX 932 PM CDT TUE MAR 28 2017 TXZ076>078-290315- Schleicher TX-Crockett TX-Sutton TX- 932 PM CDT TUE MAR 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SCHLEICHER...EASTERN CROCKETT AND NORTHERN SUTTON COUNTIES UNTIL 1015 PM CDT... At 931 PM CDT, Doppler radar was tracking a strong thunderstorm over Eldorado, moving east at 45 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This includes Interstate 10 between Mile Markers 363 and 426. A severe thunderstorm watch remains in effect until 400 AM CDT for west central Texas. LAT...LON 3047 10134 3107 10109 3108 10013 3041 10023 TIME...MOT...LOC 0231Z 270DEG 26KT 3086 10058
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:36 PM CDT | Special Weather Statement | SJT | Menard | 39 min |
| Mar 28, 7:40 PM CDT | Special Weather Statement | SJT | Haskell | 50 min |
| Mar 28, 7:46 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 44 min |
| Mar 28, 7:52 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Sutton | 23 min |
| Mar 28, 8:01 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 44 min |
| Mar 28, 8:08 PM CDT | Tornado Warning | SJT | Irion | 22 min |
| Mar 28, 8:14 PM CDT | Tornado Warning | SJT | Sterling | 31 min |
| Mar 28, 8:22 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion | 23 min |
| Mar 28, 8:24 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 21 min |
| Mar 28, 8:34 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 41 min |
| Mar 28, 8:42 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Sutton, Tom Green | 48 min |
| Mar 28, 8:54 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 51 min |
| Mar 28, 9:06 PM CDT | Tornado Warning | SJT | Nolan | 24 min |
| Mar 28, 9:07 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Runnels, Tom Green | 38 min |
| Mar 28, 9:16 PM CDT | Tornado Warning | SJT | Nolan | 29 min |
| Mar 28, 9:30 PM CDT | Tornado Warning | SJT | Fisher, Jones, Nolan, Taylor | 30 min |
| Mar 28, 9:32 PM CDT | Special Weather Statement | SJT | Schleicher, Sutton | 43 min |
| Mar 28, 9:41 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 64 min |
| Mar 28, 10:04 PM CDT | Special Weather Statement | SJT | Schleicher | 41 min |
| Mar 28, 10:14 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Haskell, Jones, Shackelford, Taylor, Throckmorton | 61 min |
| Mar 28, 10:20 PM CDT | Special Weather Statement | SJT | Sutton | 40 min |
| Mar 28, 10:26 PM CDT | Special Weather Statement | SJT | Tom Green | 49 min |
| Mar 28, 10:31 PM CDT | Special Weather Statement | SJT | Runnels | 14 min |
| Mar 28, 10:42 PM CDT | Areal Flood Advisory | SJT | Sutton | 3 hr |
| Mar 28, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 51 min |
| Mar 28, 11:24 PM CDT | Special Weather Statement | SJT | Kimble | 51 min |
| Mar 28, 11:33 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard, San Saba | 57 min |
| Mar 29, 12:04 AM CDT | Special Weather Statement | SJT | Brown, McCulloch, San Saba | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.